Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 161, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 9, 2001, 1:06 PM EDT for Rhea County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2001, 1:06 PM EDT (17:06 UTC)
- Expired
- Aug 9, 2001, 1:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS54 KMRX 091706 SVRMRX TNC143-091730- /NEW.KMRX.SV.W.0262.091706-091730/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 106 PM EDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RHEA COUNTY IN EAST TENNESSEE * UNTIL 130 PM EDT * AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DAYTON...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR SPRING CITY AROUND 130 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3547 8513 3541 8502 3572 8475 3580 8486 DMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:00 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 10:00 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT THU AUG 9 2001 FORECAST FOR TODAY GENERALLY APPEARS TO BE ON TRACK. WILL ISSUE UPDATE TO REMOVE MORNING WORDING. TEMPS GENERALLY LOOK GOOD...BUT MAY TWEAK A COUPLE OF ZONE GROUPS. PLENTY OF MOISTURE CONTINUES OVER THE REGION...WILL CONTINUE TO HAVE THE POTENTIAL FOR ISOLATED FLOODING. AN SPS WILL BE ISSUED HIGHLIGHTING THIS THREAT. .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
In the hours before
Special weather statement, Aug 9, 10:10 AM EDT, 2 hours 56 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-092200- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 AM EDT THU AUG 9 2001 ...TORRENTIAL RAINFALL POSSIBLE WITH A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA... A MODERATELY UNSTABLE AND VERY MOIST AIRMASS WAS IN PLACE ACROSS THE TENNESSEE VALLEY THIS MORNING. THIS AIRMASS...IN COMBINATION WITH DAYTIME HEATING...WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THESE SHOWERS OR THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED REPORTS OF FLASH FLOODING...ESPECIALLY ACROSS LOW LYING AND FLOOD PRONE AREAS. WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH A FEW OF THESE STORMS AS WELL. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST NORTH CAROLINA SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL RADIO OR TELEVISION STATION...FOR THE LATEST UPDATES AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:41 PM EDT | Flash Flood Warning | MRX | Greene | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.